Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

I know my hemoglobin has dropped the n the last

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3545 Questions
Question
I know my hemoglobin has dropped the n the last week from 89 to 82. I have been on vacation my primary has called the n iron and omeprazol (sp). I have a a mild pain in my upper middle back which has now gotten worse and feels as though it hurt thru to my chest. It is worse in back I am a 67 year old white female
Posted Thu, 23 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ivo Ditah 45 minutes later
Brief Answer:
When was your last colonoscopy? What units is your hemoglobin?

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about this. A hemoglobin of 89 and 82 are not standard. Can you actually review the result slip and report the units? Hemoglobin is often not more than 16 in adults.

I will also like to know when was the last time you had your colonoscopy?Have you been having gastritis before? Are you on any pain medications?

My first thought is that you might be leaking blood in the intestines. However, we need more testing to get to the very specific cause of this. In the interim, iron supplements and omeprazole are good initial measures until we establish the precise cause and address fully.

I hope to hear back from you. I wish you well. Feel free to follow up with me for more details and clarifications if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor